Minnesota, 2005Lightning Strike in Minnesota, June 10, 2005
June 10, 2005 · NWS MPX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 12 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CST, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT THU JUN 9 2005
.DISCUSSION...
NAM 40 KM INITIALIZES A 100 KT JET STEAK ACROSS WESTERN ONTARIO WITH
A SECOND SPEED MAX ENTERING THE BASE OF THE LARGER SCALE TROUGH OVER
SOUTHERN CALIFORNIA. BROAD SOUTHWEST FLOW IS EVIDENT BETWEEN THESE
FEATURES WITH CONSIDERABLE CONVECTION EVIDENT ACROSS THE CENTRAL
PLAIN STATES. OVER THE LAST 3 TO 4 HOURS...CONVECTIVE AREA HAS
EXPANDED NORTH AND WEST INTO SOUTH DAKOTA AND NORTH CENTRAL WITH
ACTIVITY APPEARING TO BE FORCED IN PART BY INCREASING UPPER LEVEL
DIVERGENCE ASSOCIATED WITH THE RIGHT REAR QUADRANT OF THE ONTARIO
JET STREAK. THE NAM DEVELOPS A SECOND...MORE NORTHERLY ORIENTED
STREAK ACROSS NORTH DAKOTA BY 12Z FRIDAY AND LIFT GENERATED ON THE
WARM SIDE OF THIS JETLET RESULTS IN AN AREA OF SHOWERS AND
THUNDERSTORMS PUSHING ACROSS OR WESTERN COUNTIES OVERNIGHT AND INTO
FRIDAY MORNING.
THE UPPER LEVEL TROUGH THEN DEVELOPS A STRONG NEGATIVE TILT
COMPONENT TO IT BY 12Z SATURDAY WITH JET SEGMENT ACROSS THE DAKOTAS
AGAIN INTENSIFYING AND DEVELOPING STRONG LIFT ON ITS WARM SIDE.
EAST TO WEST CROSS SECTION (40 KM NAM) SHOWS THESE TRANSIENT
FEATURES MOVING THROUGH IN TERMS OF AGEOSTROPHIC VERTICAL
CIRCULATION...NEGATIVE SATURATED EQUIVALENT POTENTIAL VORTICITY
TOGETHER WITH OMEGA. WE HAVE USED THE DETAILS OF SAID CROSS
SECTIONAL TO TIME AND EMPHASIZE PRECIPITATION CHANCES OVER THE
WESTERN CWA TONIGHT AND EARLY FRIDAY...AND AGAIN ACROSS OUR FAR
SOUTHEAST COUNTIES INTO 12Z SATURDAY.
LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
RAINY PATTERN WILL COME TO AN END DURING THE MIDDLE OF THE EXTENDED
FCST PD...FOLLOWING THE PASSAGE OF UPR TROF ON TUE. 00Z CANADIAN...
06Z DGEX...AND 12Z GFS ARE REASONABLY SIMILAR IN THEIR SOLNS WITH
THE UPR LOW AND ASSOCIATED PRECIP ON MON AND TUE. BEST SHOT OF
PRECIP LOOKS TO MOVE ACROSS THE FA FROM LATE SUN NGT AND INTO MON.
AFOREMENTIONED MODELS ARE A BIT SLOWER THAN PREVIOUS RUNS...AND AS A
RESULT...LINGERED SMALL POPS IN THE ERN HALF OF THE FA THRU TUE. WED
AND THU LOOK TO BE DRY AS RIDGING TAKES CONTROL DURING THE MID WEEK.
TEMPERATURES SHUD REMAIN AT NEAR TO SLIGHTLY ABOVE NORMAL LEVELS...
WITH VERY LITTLE DAY TO DAY VARIATION.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
WETKAT
Hazardous weather outlook, Jun 9, 11:23 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1223 AM CDT FRI JUN 10 2005
MNZ043>045-049>053-057>070-073>078-082>085-091>093-WIZ014>016-
023>028-101115-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-
PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-
SIBLEY-ST CROIX-STEARNS-STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE-
1223 AM CDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN
.DAY ONE...OVERNIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR BOTH FRIDAY AND
SATURDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. THE MAIN
SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.
MNZ041-042-047-048-054>056-101115-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
1223 AM CDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA
.DAY ONE...OVERNIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.
MARGRAF
In the hours before
Special weather statement, Jun 9, 10:54 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 PM CDT THU JUN 9 2005
MNZ091-100600-
MARTIN-
1154 PM CDT THU JUN 9 2005
...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 447 FOR THE FOLLOWING AREA...
IN MINNESOTA THIS CANCELS 1 COUNTY
IN SOUTH CENTRAL MINNESOTA
MARTIN...
THIS INCLUDES THE CITIES OF...FAIRMONT.
MNZ092>093-100600-
FARIBAULT-FREEBORN-
1154 PM CDT THU JUN 9 2005
...SEVERE THUNDERSTORM WATCH NUMBER 447 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREA...
IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES
IN SOUTH CENTRAL MINNESOTA
FARIBAULT... FREEBORN...
THIS INCLUDES THE CITIES OF...BLUE EARTH AND ALBERT LEA.
Lightning, Wright
- When
- June 10, 2:50 AM CST
- Where
- Wright County, Monticello
- Reported by
- NEWSPAPER
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Lightning struck a TV antenna on top of a house on Meadow Lane. The bolt traveled into the garage where it started a fire. After the roof of the garage caught fire, the flames moved onto the roof of the home and produced significant damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462028.